Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Clothes Hurt

AnonymousUserAAnonymousUser Posts: 49,578
edited 06/11/2012 - 7:22 AM in Chronic Pain
I have noticed lately that sometimes during the day even the clothes touching my back causes pain. Havn't been able to describe it untill last night and it is my shirt touching my back. Weird.
advertisement
1

Comments

  • suziee- I have pain sometimes if my waistband is tight around the low back, especially at night. I have to wear PJs that don't touch that area alot... I) jade
  • Thanks Jade

    I am at my wits end and don't know what to do. I am in so much pain, my right arm and leg are numb and tingling and my doctor won't do a damned thing about it untill I get off the valium. I am down to 10mgs now and it is the only thing I have that gives me some relief. I hurt so bad this morning I was throwing up or dry heaves would be a better description.

    My husband see's my pain but is blindly following my doctor who happens to be a good friend of my husbands. He told me this morning that the valium was first and formost above my pain. Gawd I have been dealing with this for 8 months. The doctor thinks that I need to gain wieght so I can build up muscle in my back for support and that lack of back muscle is causeing my pain. How the hell am I supposed to build up muscle when I can't walk 25 yards without crying.

    He won't even let me start physical therapy untill I am completly off of the valium. I feel like he is on some sort of power trip and is punishing me for taking valium and not telling him. He was only allowing 1-2 500/5 hydro's a day so I was taking the valium because it helped with the spasms.

    Sorry for the rant.. Very frustrated.
  • advertisement
  • I know what you mean by clothes hurting, my style has changed a lot since I got hurt. And heels...remember those?

    Has your Dr sent you for any tests to find out what is causing the pain? I don't understand why he won't let you start PT until your off the valium. I can't see how one would affect the other.

    Good luck!
  • Hi Suzie! I'm wondering if your feeling nerve damage here. I have nerve damage along with my larger problems and it affects my life in many ways. Also, my husband id diabetic and has nerve damage in his feet. I can't remember the name. But it even hurts him when the fluffy soft cat will walk by and bruch against his feet. I keep thinking, my gosh, how can that hurt? She is sooo soft and I love the way she feels? But it's because of nerve damage and also because of that icky weird feeling that we all seem to have where your skin feels numb but not at the same time. And even though it has that weird numb feeling, there is tsill that deep pain underneath. Does this sound familiar anyone? Because my nerve damage runs from my left butt all the way down my thigh and into my foot, it actually hurts to have to go pee! That's an imbarrassing thing to tell. But it's true! And yes, I think you are being picked on because of the valium. Whenever a doctor hears that word, Kaboom! It sends them into a freakin frenzy! Theres no telling how many of them take it themselves. They are good muscle relaxers though. But I too don't see why you can't start your PT in the meantime, that is really odd. Have you discussed getting any muscle relaxers instead of the valium? They work very well and are not addictive. I don't care for Soma, I prefer flexiril. Good luck!
  • Suziee, Is there any way that you can see a different doc for another opinion?
  • advertisement
  • I'm thinking maybe its nerve damage. And Jewels it does feel numb but painful at the same time. Would the MRI picked up nerve damage?

    I have not a clue why he wants me off of valium before I start physical therapy. The only reason I am taking it now is it gives me some relief from the pain even if for a short time.

    I am so sick of having everyone else in control of my health I could just freakin scream. It's like my Doctor is on some power trip or something.

    If physical therapy doesn't help then I will get a second opinion. I'm also thinking that I will be able to talk to the physical therapist and maybe they will have some idea's on what is causing this. I swear I just don't have the energy to go to another Doctor and go through all this crap again. Especially since I feel like I have now been labeled a drug addict.

  • i have had nerve damage in rt lag for 8 years after my first fusion on the l4-5.
    to this day it bothers me and i have a note from dr saying i need to wear shorts to work. if need to ask dr for note
    jon
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • suzie- I am unclear why your dr refuses to send you for PT or even a PM dr to evaluate your pain. Did your dr prescribe the valium and the pain med or was it another dr?

    I would consider getting another dr to evaluate you and diagnose you. Maybe add a PM dr to see what he says.

    Telling you to gain weight 1st is unrealistic as it may not help and it will take time. I guess I still don't get why he will not allow PT unless off valium? The pain med you are on may not be the correct dose or even the best one for you, or you may need a few different kinds of meds??

    Has the dr ever discussed steroid injections?
    I would get a 2nd opinion before PT if the dr will not prescribe it. You are in a catch-22... :S jade
  • Jade,

    I was taking the valium without his knowlege. I got it by other means to help me cope with a sucide that happened in our home last summer. I was only taking it when needed for stress, max 10 mg. I couldn't get anyone to help me so I helped myself

    When the my Doctor prescribed me hydrocodone 500/5 he only wanted me taking max 2 a day, well that wasn't enough to cut through the pain and he wouldn't budge on the amount so I discovered that valium helped with the pain so I was taking it as well to help with the pain. When the Doc found out he took me off of the hydrocodone and said no more narcocatics for you and get off the valium and then we will see what we have.

    Well now I am sort of pissed off. I am taking .5mg in the morning and .5 at night. They relax my muscles temporarily.

    When I saw him last week I asked him when I could start PT and he said when I was completly off of the valium. Well now I don't want to get off of the valium. I don't like him bossing me around and withholding treatment from me.

    I freakin don't know what to do now. How on earth can he withhold treatment from me. Oh, and I have put on weight but at my age you know were it went, straight to my gut. I'm 48. I am 5'4 119 lbs as of today, up from 112 lbs.

    I want to be able to get some exercise so that I can turn this fat around my middle in to muscle and how am I supposed to do that when I can't do anything.

    I'm not asking for a quick fix but damn it lets get this show on the road.
  • Get another doctor....
advertisement
This discussion has been closed.
Sign In or Register to comment.